Thunderstorm Wind, Lonoke
- When
- November 14, 2:55 PM CST
- Where
- Lonoke County, Cabot
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.970, -92.020
Winds were estimated at 60 mph at Cabot Junior High.
A cold front pushing through Arkansas collided with warm, moist air from the Gulf of Mexico, triggering a few severe thunderstorms on the 14th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front pushing through Arkansas collided with warm, moist air from the Gulf of Mexico, triggering a few severe thunderstorms on the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 14, 2:23 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 223 PM CST WED NOV 14 2007 .DISCUSSION... SURFACE ANALYSIS PLACES FRONTAL BOUNDARY FROM NEAR NEWPORT...TO JUST EAST OF RUSSELLVILLE...TO NEAR MENA...AND MAKING STEADY PROGRESS. CONVECTION HAD BEEN SLOW TO GET STARTED...BUT ONCE TEMPS GOT INTO THE MID 70S...DEVELOPMENT HAPPENED PRETTY QUICKLY. SHOWERS/STORMS WILL REMAIN POSSIBLE ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON AND INTO THIS EVENING. COULD BE AN ISOLATED STRONG STORM...GIVEN INSTABILITY OUT AHEAD OF THE FRONT. FRONT AND ITS ASSOCIATED CONVECTION WILL EXIT THE FORECAST AREA BY LATE THIS EVENING...WITH COLDER AIR MOVING INTO THE REGION. SOME VALLEY AREAS OF THE FAR NORTHWEST WILL APPROACH THE FREEZING MARK BY EARLY THURSDAY MORNING...BUT ELSEWHERE...READINGS WILL REMAIN IN THE MID 30S TO MID 40S. TEMPS WILL BE MUCH CLOSER TO NORMAL ON THURSDAY...AS CLOUDS CLEAR OUT AND COLD CANADIAN HIGH PRESSURE MOVES INTO THE REGION ON NORTHWESTERLY FLOW ALOFT. THURSDAY NIGHT...MOST AREAS WILL HAVE A DECENT SHOT AT FROST AND FREEZING...AS WINDS BECOME LIGHT TO NEAR CALM. FOR THIS REASON...HAVE ISSUED A FREEZE WATCH FOR MOST OF OUR COUNTIES FOR LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. TEMPERATURES WILL SLOWLY MODERATE BY THE WEEKEND...AS HIGH PRESSURE HEADS EAST AND RETURN FLOW SETS UP. NEXT SYSTEM TO HAVE AN AFFECT ON THE AREA LOOKS TO BE CUTOFF LOW CURRENTLY OFF BAJA CALIFORNIA. MODELS WANT TO BRING THE SYSTEM ACROSS THE DESERT SOUTHWEST INTO NORTH TEXAS. AT BEST...IT COULD BRING A SLIGHT CHANCE OF SHOWERS/STORMS TO THE SOUTH AND CENTRAL ON SUNDAY BEFORE EITHER DAMPENING OUT OR RETROGRADING. NEXT SYSTEM OF SIGNIFICANCE WOULD BE A COLD FRONT APPROACHING FROM THE PLAINS BY LATE TUESDAY INTO WEDNESDAY. UPPER FLOW WILL BE AMPLIFYING...WITH RIDGING DEVELOPING OVER THE EASTERN CONUS AND TROUGHING DEVELOPING OVER THE WESTERN CONUS. SOUTHWESTERLY FLOW...ALONG WITH LEFTOVER UPPER LOW OR TROUGH /DEPENDING ON IF IT RETROGRADES OR DAMPENS/...WILL INTERACT WITH THE APPROACHING FRONT AND ALLOW FOR A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS. RIDGING OVER THE SOUTHEAST CONUS COULD ACT TO SLOW THE FRONT DOWN OR STALL IT OUT...WHICH WOULD MEAN THAT THESE HIGHER RAIN CHANCES WOULD CONTINUE BEYOND THE END OF THE CURRENT FORECAST PERIOD...AND INTO THE THANKSGIVING HOLIDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 36 55 33 58 / 20 0 0 10 CAMDEN AR 42 64 31 62 / 20 0 0 10 HARRISON AR 34 52 30 52 / 10 0 0 10 HOT SPRINGS AR 40 61 32 61 / 20 0 0 10 LITTLE ROCK AR 41 61 33 61 / 20 0 0 10 MONTICELLO AR 46 62 33 64 / 30 0 0 10 MOUNT IDA AR 40 60 30 61 / 10 0 0 10 MOUNTAIN HOME AR 35 53 29 55 / 10 0 0 10 NEWPORT AR 37 57 35 60 / 20 0 0 10 PINE BLUFF AR 44 63 34 63 / 20 0 0 10 RUSSELLVILLE AR 34 59 29 58 / 10 0 0 10 SEARCY AR 39 60 32 57 / 20 0 0 10 STUTTGART AR 42 60 35 60 / 20 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE- SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL. && SHORT / LONG TERM...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST WED NOV 14 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 500 AM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTHWEST TODAY. THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ABOUT THE SOUTHEAST HALF OF ARKANSAS THIS AFTERNOON AND EVENING. THIS IS OVER AN AREA SOUTH OF A LINE FROM FROM NEAR AUGUSTA...TO CONWAY...TO MOUNT IDA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS ALTHOUGH SOME LARGE HAIL COULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COOLER WEATHER WILL FOLLOW THE FRONT...WITH A FREEZE POSSIBLE IN MUCH OF THE STATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38/29
The Little Rock radar (KLZK), 27 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
10 hail, 2 thunderstorm wind. Local standard time, as filed.
Winds were estimated at 60 mph at Cabot Junior High.
Penny size hail was reportedly covering the ground on Chenal Parkway.
Wind gusts to 60 mph were reported on Chenal Parkway.
Penny size hail was reported at 4th Street and Interstate 30.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61687, 61679, 61680, 61689, 61681, 61691, 61683, 61690, 61724, 61684, 61685, 61752.